Realization of metric spaces as inverse limits, and bilipschitz embedding in \(L_1\) (Q352120): Difference between revisions

From MaRDI portal
Normalize DOI.
Import recommendations run Q6534273
 
(One intermediate revision by one other user not shown)
Property / DOI
 
Property / DOI: 10.1007/S00039-012-0201-8 / rank
Normal rank
 
Property / DOI
 
Property / DOI: 10.1007/S00039-012-0201-8 / rank
 
Normal rank
Property / Recommended article
 
Property / Recommended article: Q5439813 / rank
 
Normal rank
Property / Recommended article: Q5439813 / qualifier
 
Similarity Score: 0.77706754
Amount0.77706754
Unit1
Property / Recommended article: Q5439813 / qualifier
 
Property / Recommended article
 
Property / Recommended article: Differentiating maps into \(L^1\), and the geometry of BV functions / rank
 
Normal rank
Property / Recommended article: Differentiating maps into \(L^1\), and the geometry of BV functions / qualifier
 
Similarity Score: 0.738488
Amount0.738488
Unit1
Property / Recommended article: Differentiating maps into \(L^1\), and the geometry of BV functions / qualifier
 
Property / Recommended article
 
Property / Recommended article: Generalized differentiation and bi-Lipschitz nonembedding in \(L^{1}\) / rank
 
Normal rank
Property / Recommended article: Generalized differentiation and bi-Lipschitz nonembedding in \(L^{1}\) / qualifier
 
Similarity Score: 0.7366444
Amount0.7366444
Unit1
Property / Recommended article: Generalized differentiation and bi-Lipschitz nonembedding in \(L^{1}\) / qualifier
 
Property / Recommended article
 
Property / Recommended article: Thick families of geodesics and differentiation / rank
 
Normal rank
Property / Recommended article: Thick families of geodesics and differentiation / qualifier
 
Similarity Score: 0.70645225
Amount0.70645225
Unit1
Property / Recommended article: Thick families of geodesics and differentiation / qualifier
 
Property / Recommended article
 
Property / Recommended article: Sharp quantitative nonembeddability of the Heisenberg group into superreflexive Banach spaces / rank
 
Normal rank
Property / Recommended article: Sharp quantitative nonembeddability of the Heisenberg group into superreflexive Banach spaces / qualifier
 
Similarity Score: 0.7026924
Amount0.7026924
Unit1
Property / Recommended article: Sharp quantitative nonembeddability of the Heisenberg group into superreflexive Banach spaces / qualifier
 
Property / Recommended article
 
Property / Recommended article: Sharp differentiability results for the lower local Lipschitz constant and applications to non-embedding / rank
 
Normal rank
Property / Recommended article: Sharp differentiability results for the lower local Lipschitz constant and applications to non-embedding / qualifier
 
Similarity Score: 0.6922501
Amount0.6922501
Unit1
Property / Recommended article: Sharp differentiability results for the lower local Lipschitz constant and applications to non-embedding / qualifier
 
Property / Recommended article
 
Property / Recommended article: Infinitesimal structure of differentiability spaces, and metric differentiation / rank
 
Normal rank
Property / Recommended article: Infinitesimal structure of differentiability spaces, and metric differentiation / qualifier
 
Similarity Score: 0.6905585
Amount0.6905585
Unit1
Property / Recommended article: Infinitesimal structure of differentiability spaces, and metric differentiation / qualifier
 
Property / Recommended article
 
Property / Recommended article: Metric Characterizations of Some Classes of Banach Spaces / rank
 
Normal rank
Property / Recommended article: Metric Characterizations of Some Classes of Banach Spaces / qualifier
 
Similarity Score: 0.67051554
Amount0.67051554
Unit1
Property / Recommended article: Metric Characterizations of Some Classes of Banach Spaces / qualifier
 
Property / Recommended article
 
Property / Recommended article: Metric embeddings. Bilipschitz and coarse embeddings into Banach spaces / rank
 
Normal rank
Property / Recommended article: Metric embeddings. Bilipschitz and coarse embeddings into Banach spaces / qualifier
 
Similarity Score: 0.6669385
Amount0.6669385
Unit1
Property / Recommended article: Metric embeddings. Bilipschitz and coarse embeddings into Banach spaces / qualifier
 
Property / Recommended article
 
Property / Recommended article: On metric characterizations of the Radon–Nikodým and related properties of Banach spaces / rank
 
Normal rank
Property / Recommended article: On metric characterizations of the Radon–Nikodým and related properties of Banach spaces / qualifier
 
Similarity Score: 0.66652775
Amount0.66652775
Unit1
Property / Recommended article: On metric characterizations of the Radon–Nikodým and related properties of Banach spaces / qualifier
 

Latest revision as of 20:49, 27 January 2025

scientific article
Language Label Description Also known as
English
Realization of metric spaces as inverse limits, and bilipschitz embedding in \(L_1\)
scientific article

    Statements

    Realization of metric spaces as inverse limits, and bilipschitz embedding in \(L_1\) (English)
    0 references
    0 references
    0 references
    4 July 2013
    0 references
    In their recent papers, the authors proved a series of non-embeddability results. Three of them: In [Nankai Tracts in Mathematics 11, 129--152 (2006; Zbl 1139.58004)], they observed that \textit{P. Pansu}'s [Ann. Math. (2) 129, No. 1, 1--60 (1989; Zbl 0678.53042)] differentiation theory can be generalized to maps with Banach space targets having the Radon-Nikodým property (RNP); as a consequence, the Heisenberg group does not admit a bilipschitz embedding into a Banach space with the RNP. In [Geom. Funct. Anal. 19, No. 4, 1017--1028 (2009; Zbl 1200.58007)], they generalized some of Cheeger's differentiation theory [\textit{J. Cheeger}, Geom. Funct. Anal. 9, No. 3, 428--517 (1999; Zbl 0942.58018)] to the case of functions with values in Banach spaces with the RNP. As a result, they got non-embeddability of Laakso spaces (constructed by \textit{T. J. Laakso} [Geom. Funct. Anal. 10, No. 1, 111--123 (2000); erratum ibid. 12, 650 (2002; Zbl 0962.30006)]) into Banach spaces with the RNP. In [Ann. Math. (2) 171, No. 2, 1347--1385 (2010; Zbl 1194.22009)], they proved that the Heisenberg group does not admit a bilipschitz embedding into \(L_1\). The main purpose of this paper is to show that for the Laakso spaces and many other metric spaces sharing some features with the Laakso spaces the situation is different from the one for the Heisenberg group -- they do embed into \(L_1\). The authors give sufficient conditions under which a metric space admits a bilipschitz embedding into \(L_1\). The conditions are given in two versions: continuous and discrete. In the continuous version, a metric space \(X\) is assumed to be a length space. In this case, the sufficient condition for \(L_1\)-embeddability is that there is a Lipschitz map \(u:X\to \mathbb{R}\) such that, for every interval \(I\subset \mathbb{R}\), the connected components of \(u^{-1}(I)\) have diameter \(\leq \text{constant}\cdot \text{diam}(I)\). This result implies that the Laakso examples ([Laakso, loc. cit.]) admit bilipschitz embeddings into \(L_1\). One of the main steps in the proof is to show that spaces satisfying the condition above can be represented as inverse limits of systems of metric graphs. Then the authors use the fact that an \(L_1\)-metric is a superposition of elementary cut metrics and combine it with the analysis of the combinatorial structure of the inverse system of graphs. The authors also give a simple combinatorial description of one of the Laakso spaces ([Laakso, loc. cit.]). Reviewer's comments. The following papers are related to the contents of this paper: (1) \textit{W. B. Johnson} and \textit{G. Schechtman} [J. Topol. Anal. 1, No. 2, 177--189 (2009; Zbl 1183.46022)] proved that finite versions of one of the Laakso spaces admit uniformly bilipschitz embedding into any non-superreflexive Banach space. (2) The reviewer (see \textit{M. Ostrovskii} [J. Math. Anal. Appl. 409, No. 2, 906--910 (2014; \url{doi:10.1016/j.jmaa.2013.07.067})] and papers cited therein) showed that metric spaces with the so-called thick families of geodesics (both Laakso spaces have such families) do not admit bilipschitz embeddings into Banach spaces with the RNP.
    0 references
    Banach space
    0 references
    bilipschitz embedding
    0 references
    Laakso space
    0 references

    Identifiers